Georgia, 2018Flash Flood and Flood in Georgia, July 13 to 14, 2018
July 13 to 14, 2018 · NWS TAE · 2 events in 2 counties and zones
Slow moving storms produced isolated areas of flooding around Albany and east of Leesburg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving storms produced isolated areas of flooding around Albany and east of Leesburg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 13, 7:38 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 13, 7:38 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
838 PM EDT Fri Jul 13 2018
.UPDATE...
Isolated showers and thunderstorms are still ongoing across
northern portions of forecast area in SE Alabama and SW Georgia.
These will slowly weaken through the rest of the evening with loss
of daytime heating.
As for tonight, quiet conditions expected outside of a stray
shower persisting past midnight in southern portions of Georgia
and Alabama. Low temperatures will fall into the mid 70s.
&&
.PREV DISCUSSION [749 PM EDT]...
.NEAR TERM [Through Tonight]...
Scattered thunderstorms developing along the seabreeze will
gradually spread inland through the remainder of the afternoon. With
significant dry air still in place aloft, expect coverage to remain
limited. However, with slow motion, some locally heavy rainfall is
possible. Activity should diminish quickly after sunset.
.SHORT TERM [Saturday Through Sunday Night]...
The airmass will continue to moisten through the short term period
and with the ridge to the west of the region weakening, expect
rain chances to increase throughout the weekend. Model guidance
for the last couple of days has shown a weak disturbance
approaching from the NE on Saturday afternoon and sparking fairly
widespread coverage of showers and thunderstorms particularly
across our northern zones. Have the higher PoPs tomorrow in our
northern zones and lower down near the coast. Given that storms
should initiate a little later in the day, will keep high temps
fairly warm, in the low to mid 90s.
With the ridge continuing to slowly weaken and the airmass much
more moist by Sunday, expect an active afternoon with PoPs into
the likely category across much of the area. This will hold max
temperatures back a little, generally in the lower 90s.
.LONG TERM [Monday Through Friday]...
Lower pressure will dominate going into the long term as a trough
over eastern CONUS replaces the high pressure over the region. This
and the return of deep layer moisture will result in higher than
average PoPs for the early portion of the week. Mid-week through the
end of the period, the GFS and the ECMWF show a frontal system
passing through with the tail-end lingering in our area. If these
solutions verify, the CWA can expect widespread showers and heavy
rainfall throughout the week, with WPC 7-day QPF estimates over 3in
in some areas. High temperatures will be mostly limited to the upper
80s, barely reaching the 90s.
.AVIATION [Through 00Z Sunday]...
VFR conditions are expected to prevail tonight through tomorrow
morning, although isolated showers/storms cannot be ruled out for
the next 1-2 hours this evening around DHN and ABY. Scattered
showers and thunderstorms are expected to increase in coverage
Saturday afternoon, with decent chances of brief visibility
reductions at most terminals. One exception is ECP, where chances
of showers/storms will be lower tomorrow afternoon and evening.
.MARINE...
Light winds and low seas are expected through the weekend.
Scattered showers and thunderstorms can be expected mainly in the
overnight hours each day. Winds and seas slightly increase heading
into the next work week.
.FIRE WEATHER...
Relative humidity values will remain above critical thresholds
for the next several days, which will prevent us from reaching
red flag conditions.
.HYDROLOGY...
With the weather pattern shifting to a more active one by the
first of the week, the potential certainly exists for localized
flooding from slow moving storms each day beginning on Monday.
There's also some indication in the GFS that some of the rainfall
beyond Tuesday could be heavy over a more widespread area,
suggesting an increased flood threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 95 74 92 74 / 10 40 40 60 30
Panama City 76 91 78 89 77 / 10 20 20 40 20
Dothan 74 93 74 90 74 / 20 60 40 60 30
Albany 76 93 74 90 74 / 20 70 40 60 40
Valdosta 74 93 74 91 73 / 20 60 40 60 40
Cross City 74 92 74 91 74 / 20 30 30 40 20
Apalachicola 76 91 77 89 78 / 10 20 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Dobbs
NEAR TERM...Camp
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Lahr
MARINE...Godsey
FIRE WEATHER...Dobbs
HYDROLOGY...Godsey
In the hours before
Special weather statement, Jul 13, 10:24 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1124 PM EDT FRI JUL 13 2018
GAZ125-140400-
Dougherty GA-
1124 PM EDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGHERTY COUNTY UNTIL
MIDNIGHT EDT...
At 1124 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albany. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Albany, Turner City, East Albany, Walker, Radium Springs, Lockett
Crossing, South Albany, Williamsburg, Southwest Ga Regional A/P and
Ducker.
LAT...LON 3149 8410 3144 8418 3144 8432 3158 8443
3162 8428 3162 8409
TIME...MOT...LOC 0324Z 068DEG 2KT 3155 8422
55-SCHOLLFlood, Dougherty
- When
- July 13, 10:30 PM EST to 11:30 PM EST
- Where
- Dougherty County, 1.5 mi NNE of Albany to 1.43 mi NNE of Albany
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 31.590, -84.160
Minor flooding occurred on 3rd Ave and 4th Ave in Albany.
Flash Flood, Lee
- When
- July 14, 10:01 AM EST to 12:00 PM EST
- Where
- Lee County, 2.07 mi S of Mossy Dell to 1.78 mi S of Mossy Dell
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 31.730, -84.110
Water was flowing over the road at Highway 32 and Mossy Dell Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 13 to 18, 20189 deaths · 8 events
- Wildfire in California, July 13 to 31, 20184 deaths · 18 injured · 2 events
- High Surf in North Carolina, July 13, 20181 death · 1 event
- Hail and Damaging Winds in Wisconsin, July 13, 20181 injured · $289,000 · 2 in hail · 16 events
- Flash Flooding and Damaging Wind in New Mexico, July 13, 2018$255,000 · 52 kt wind · 3 events
- Damaging Winds and Lightning Strike in Iowa, July 13, 20182 injured · $21,000 · 56 kt wind · 10 events
- Damaging Winds in Michigan, July 13, 2018$47,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in Iowa, July 13, 2018$33,000 · 1.5 in hail · 5 events
- Heat in Texas, July 13, 201821 events
- Flash Flooding and Damaging Winds in Georgia, July 13 to 14, 2018$19,000 · 50 kt wind · 6 events
- Heat in Louisiana, July 13, 201817 events
- Flash Flooding and Damaging Winds in Iowa, July 13 to 14, 201865 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766160, 766161.